Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Anxiety and preventing wearing off of medication
avatar
amanda578 posted:
BACKGROUND: My 87-year-old grandfather has been diagnosed with Parkinson's Disease. He is also diabetic and has a history of heart problems. He's taking Carbidopa Levopdopa (25/100 mg), Azilect, Gabapentin, Ativan, Simvasatin, Finastride, Metaforman.

PROBLEM: He's experiencing severe anxiety attacks when his levodopa medicine starts to wear off. How can we prevent these? Will taking more levodopa or the dissolve-on-your-tongue version instead help?

Many thanks for any advice.
Reply
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear amanda578,
I agree with your diagnosis of the anxiety symptoms; this is from "wearing-off" of levodopa. To help it you can try a number of things, but all are designed to keep blood levels of levodopa more stable. I would suggest you discuss doses every 4 hours with his physician - that is the average time for a levodopa pill to last in the body.


Helpful Tips

Parkinson's app for iPad
I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center